Poor first-timer

I blogged previously about Ban's unlucky first-use of MyEG service. Bad luck struck again for this first-timer.

One day, I purchased an ETS train ticket via KTMB official website. Unlike previous time, when I clicked print, it was a blank page. So I jotted down its ticket and ref ids. I logged back in and using one of these ids, I managed to print the ticket.

Later, Ban wanted to purchase a ticket too but he tried easybook.com, which was the website he used the first time he purchased ETS ticket. However, this time, he noticed that the total ticket price is more expensive than that purchased via KTMB website. So he switched to the latter.

He encountered the same problem as I did and so replicated what I did. However, the system told him there was no such ticket! Upon my suggestion, he called KTMB and gave as much details as possible. They still said no such ticket. Haiz. Afaik, the KTMB customer service officer said that if it was an error, he would be refunded within 2 weeks. If not, he can call them again.

Check with the bank indicated that payment had been made to his credit card. Humph!

So I purchased the ticket for him instead. Hopefully he'll get a refund. Poor Ban :(

Fuel Shack at eCurve


Fuel Shack

Ummmmm I don't think this is a good marketing strategy lol.

Ban and I tried this for lunch after gym one day. It was so-so only and for its price, you're better off with Subway even at full price.

Last minute

I am fine (or at least try to be "fine") with people requesting change in plan due to emergency i.e. unscheduled interruption in electricity, sudden flooding, accident etc. I can also consider requests for change for any other reasons.

What gets my goat (except in emergency cases, of course) is the last minute man-made decision to change plans without discussing with me even though I'm a major participant in that plan and sometimes I'm the one who's needed to ensure the plan succeed.

I'm especially miffed when it happens to big plans i.e. plans that take days to materialise. To make last minute changes simply because the requester thinks is "convenient" is definitely not so. Big plans require some coordination in logistics and time management.

First chemo

Following our suggestion, my dad tried morphine again, preceded with oat and took Dequadin after. No vomit. The next one, he took oat and pork floss respectively. No vomit! Thereafter, he was ok.

He did, however, vomit a few times due to gas in his abdomen. Upon the hospice's nurse advice, we got him Gaviscon for it.

The hospice nurse's first day here was spent mostly on information gathering but she did answer all our queries and provided relevant advice regarding, say, constipation, vomiting, abdominal gas as well as services that hospice can provide. She is friendly and seems experienced. The following week she would probably bring along a doctor.

On the first day of chemo, we arrived at Penang GH about 8.15am. After registration, nurse weighed dad, took his blood pressure and took some blood to test for Hep B and C (only on first visit). Then waited to be called by the oncologist, who asked about his condition and whether he needed top-up for existing medicine. As a result, she prescribed medicine to manage the vomiting, the abdominal gas and the constipation. She also advised him to double the morphine dosage just before bedtime. Similar to the hospice's nurse advice, she also asked dad to take note the frequency of "breakthrough" morphine i.e. ad hoc morphine taken in between scheduled times.

Then he, along with other patients, were given fluid drips for hydration. According to the patient next door, the chemo drug (oh, only gemcitabine prescribed for my dad), is given to all patients at the same time once all patients are present. It was eventually given shortly before noon and done about an hour later. Rapid hydration for next 20mins and then it was done.

Only side effects dad felt were "hotness" and, shortly later, weakness. Still, he could walk by himself. Hopefully future chemo sessions would not be too bad.

Pre-chemo

Once home, dad tried the prescribed morphine. Vomitted less than a minute later. I googled and according to UK's NHS, some patients vomit after ingesting morphine. They advised these patients to eat some food before taking morphine and that this effect should be gone in a few days.

So, on his second try, dad had some oat before morphine and then a Dequadin pastille after. It worked! 4 hours later, he also took oat but not the pastille. Unfortunately, about 50 mins later, he vomited during dinner.

Henceforth, he was afraid to take morphine and went back to Tramadol. Instead of taking it only when he felt pain is coming, he took it every 4 hours. He still took Gabapentin before sleep. Seems to work well at first but later the gap had shortened to 3 hours. So upon my sister's and my suggestion, he would try morphine again similar to his second try i.e. oat before morpone and Dequadin thereafter.

Meanwhile, we got our dad registered with Penang Hospice Society. They would send a nurse soon to advice us and, presumably, also gives us opportunity to ask questions, especially in regard to the care and need of my dad during the chemo treatment. We may need to borrow a wheelchair during the second-half o the chemo treatment period.

Discount to free

I laughed when I read this:

Discount to free

Plugged, not charging: Part 2

(11) Thought of system restore but had error "System Restore error 0x80070091". Searched online and tried this solution but the last step was unsuccessful because the file already existed.

(12) Meanwhile, rolled back audio driver and the headphone jack always works now!

(13) Re (11) above, just renamed slightly different (added "2" just after "old"). System restore worked but didn't solve the low muffled audio problem.

(14) New problem: when I played Faeria, Overwatch and Atlas Reactor, at least one of these happened:
(a) flickering
(b) discolouration
(c) patches of monocolours
(d) entire screen filled with coloured lines of varying width

Strangely, these didn't happen to Paladins, Small World 2, Guild Wars 2 and Crusader Kings 2.
Was advised by Dell to choose "on" for vertical sync setting in NVIDIA control panel (although I would think the default "use the 3D application setting" is better) and to use the given installer to install some drivers. Didn't work.

(15) After trying out some solution online, finally this works in fixing (14) above: use the compatibility troubleshooter. I was not satisfied though because they were working perfectly fine with Windows 10 before the change of motherboard. Would get Dell engineer to fix this using original setting i.e. not running compatibility feature.

(16) Dell engineer: changed motherboard for the 3rd time. Unsuccessful because it couldn't be charged @@. New problem: CAPS Lock is indicator is permanently lighted up regardless of whether the function was actually switched on or not.

(17) Flickering was back, despite (15) above, although not as bad as before.

(18) Dell engineer: changed speaker. Wanted to change motherboard but noticed cable connecting to motherboard is damaged. Laptop cannot be used :( I'm puzzled: why it could be used before the supposed attempt to replace the motherboard? He spoke with Dell at length. Dell would order parts and engineer would come within a week with parts to fix it. List of problems grew once again!

(19) Dell engineer: replaced the damaged cable (refer to point (18) above), although Dell ordered 6 other parts! @@ I wanted to check audio by playing a video file and/or youtube video but computer hung (not a good sign!). Did ePSA Pre-Boot System Assessment: it was ok. Did a quick sound check. Nope, couldn't hear the 8 different sound that the ePSA supposedly played. Booted to Windows. Played video file, Youtube video and Faeria. Yay! Sound was back to normal.

(20) All problems, except the original issue, were solved. Engineer advised me to get new battery but I told him that the previous engineer had twice asked Dell to send me quotation for new battery but I received none. He said he would ask them too. Well, we'll see.